WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCREW 16MM THREAD/90MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
208.890 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Code Available (3191)
| Date of Event |
08/17/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient ref.# (b)(6).Investigation summary: the complaint device was not received for investigation.The following investigation is based on the images provided ¿(b)(4) photo (1), (b)(4) photo (2), (b)(4) photo (3)¿.Customer quality investigation: two photos and one x-ray of the 7.3mm cannulated screw 16mm thread/90mm (p/n 208.890 lot unk) were received showing fragment(s) of the distal drill tip flutes broken off.An embedded fragment was also observed on the provided xray around the femoral neck area.The complaint condition is confirmed.As the screw was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided photos.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.It is possible that the patient had dense bone, leading to the tips of the self-drilling/tapping screws to break.During the investigation no product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019 during a closed reduction percutaneous for a patient with a minimal displaced of the right femoral neck fracture.The cannulated screws have a self-tapping, self-drilling tip and the drill tip of the two (2) cannulated screw ( self drilling) has separated from the unknown device.While inserting the screw 2 of the 3 tips on the end of the screw fractured.The tips broke off one screw.The surgeon was not able to remove these.The procedure was completed successfully, and the surgeon removed the screw and inserted another screw.There was a surgical delay of fifteen (15 minutes).Patient outcome was good.Concomitant medical product: unknown device ( part# unknown, lot# unknown, quantity 1)) this is report for 01 of 02 of (b)(4).
Event or Problem Description
It was reported that on august 17, 2019, during a closed reduction percutaneous for a patient with a minimal displaced of the right femoral neck fracture, the drill tip of the two (2) cannulated screw ( self drilling) has separated from the unknown device.While inserting the screw, 2 of the 3 tips on the end of the screw fractured.The surgeon was not able to remove these.The procedure was completed successfully and the surgeon removed the screw and inserted another screw.There was a surgical delay of fifteen (15 minutes).Patient outcome was good.Concomitant device reported: unknown device ( part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for one (1) 7.3mm cannulated screw 16mm thread/90mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The initial complaint was reviewed and found to be covered under periodic summary reporting and not individual 3500a reporting.This event will be captured on the periodic summary report.
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The initial complaint was reviewed and found to be covered under periodic summary reporting and not individual 3500a reporting.This event will be captured on the periodic summary report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: awareness date reported on follow up 2 report as (b)(6) 2019 but should have been (b)(6) 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B6: relevant test/lab data x-ray taken on unknown date showing fragment of broken screw.The complaint device was not received for investigation.The following investigation is based on the images provided in attachment(s) ¿(b)(4) photo (1), (b)(4) photo (2), (b)(4) photo (3)¿ customer quality investigation: two photos and one xray of the 7.3mm cannulated screw 16mm thread/90mm (p/n 208.890 lot unk) were received showing fragment(s) of the distal drill tip flutes broken off.An embedded fragment was also observed on the provided xray around the femoral neck area.The complaint condition is confirmed.As the screw was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided photos.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.It is possible that the patient had dense bone, leading to the tips of the self-drilling/tapping screws to break.During the investigation no product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.